Nervous ...seeing endocrinologist privately tonight

We eventually seeing an endo to try and get this hypothyroid/ high antibodies/ within range tsh issue sorted. I am terrified she will tell me to come off levo ..as when doc put me on half tablet all my symptoms have come back. never mind getting her run full set of bloods....any advice on how to tackle this? GP suggested i may be taken off levo

3 Replies

oldestnewest
  • I don't think a private endo can take you off anything. He doesn't have the final word. But, I sincerely hope he knows more than the doctors you've seen so far, because they are beyond pathetic, they are dangerous!

    You do have Hashi's. You have high antibodies, therefore you have Hashi's. No discussion, it's not a matter of opinion, it's there in black and white on the lab sheet. And it has nothing to do with your TSH. Your TSH does not depend on antibodies, nor - in the final analysis - anything to do with your thyroid gland. It's the pituitary that secrets TSH, and sometimes, the pituitary gets it wrong. Your doctors really don't understand how all this works, so don't let them scare you.

    And, you're paying this endo, so if s/he says to come of levo, you can just ignore her/him, and carry on. However, what you should be aiming for is an increase in dose, because 25 mcg is not even a starter dose, and the palpitations are probably caused by the low dose having shut down your gland's production, leaving you very hypo. Palpitations are a symptoms of low thyroid, as well as high. We just have to use a little common sense in all this - but common sense is not something most doctors are blessed with...

  • Try to relax (I know it's not easy) and give this Endocrinologist a chance. She may be sympathetic and know her job.

    Just tell her you are feeling so unwell and don't have faith in your doctor as you are not improving and, in fact, feel worse. Usually when we're given levothyroxine (or any other thyroid hormones) in too low a dose it can backfire and make us feel worse.

  • Thank you both ...will do my best to remain calm

You may also like...